North Dakota, 2003

Hail in North Dakota, June 11, 2003

June 11, 2003 · NWS BIS · 1 event in 1 county or zone

1 hail, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Bismarck, ND wrote its last area forecast discussion before the first event at Jun 11, 1:30 PM CST, 4 hours 47 minutes earlier.

Area forecast discussion, Jun 11, 1:30 PM CST, 4 hours 47 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BISMARCK ND
230 PM CDT WED JUN 11 2003

PRIMARY CONCERN WILL BE ONGOING EVENING AND NIGHTTIME CONVECTION.
ONCE THIS WAVE CLEARS THE FORECAST AREA LATE TONIGHT MODELS
INDICATE DRY WEATHER THURSDAY AND FRIDAY.

ON THURSDAY...I UPPED THE WINDS FROM THE GUIDANCE...ESPECIALLY IN
THE NORTH. WITH THE DEPARTING VORT MAX AND 50 KT WINDS ALOFT IN THE
MID LEVELS...COUPLED WITH A SUNNY WELL MIXED ATMOSPHERE...I EXPECT
SOME BREEZY CONDITIONS LATER IN THE AFTERNOON...AFTER THE PASSAGE OF
A SECONDARY VORT LOBE.

INTO THE WEEKEND...A BUILDING RIDGE OVER THE NORTHERN PLAINS
PROMISES WARMER WEATHER. WEAK RIPPLES ALONG THE SOUTHERN BOUNDARY OF
THE WESTERLIES MAY BRING A COUPLE OF THUNDERSTORM
EPISODES...PRIMARILY LATE AFTERNOON AND EVENING.

.BIS...NONE.
LEBLANG
Hazardous weather outlook, Jun 11, 3:35 AM CST, 14 hours 42 minutes before
NDZ001>005-009>013-017>023-025-031>037-040>048-050-051-120930-

HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BISMARCK ND
435 AM CDT WED JUN 11 2003

THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN AND CENTRAL NORTH
DAKOTA.

.DAY ONE...TODAY AND TONIGHT

A LOW PRESSURE TROUGH WILL MOVE FROM EASTERN MONTANA INTO WESTERN
NORTH DAKOTA THIS AFTERNOON...THEN ACROSS THE STATE TONIGHT.
SCATTERED SHOWERS AND THUNDERSTORMS WILL DEVELOP IN WESTERN NORTH
DAKOTA BY NOON...THEN SPREAD ACROSS THE STATE.  SOME OF THE
THUNDERSTORMS COULD BE SEVERE WITH HEAVY RAIN.

.DAYS TWO THROUGH SEVEN...

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL LIKELY BE NEEDED

TSW

The radar

The Bismarck radar (KBIS), 97 km away, was scanning. The volume nearest the first event began at 00:19 UTC.

Open the radar archive at this moment

Event by event

1 hail. Local standard time, as filed.

Hail, Logan

When
June 11, 6:17 PM CST
Where
Logan County, Burnstad
Measured
0.75 in hail
Reported by
TRAINED SPOTTER
Coordinates
46.383, -99.617

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in North Dakota in 2003Every state in 2003This day in weather historyWarnings in North Dakota, June 2003

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5366328.